Mathematical Research Letters

Volume 19 (2012)

Number 5

Connectivity of tropicalizations

Pages: 1089 – 1095

DOI: http://dx.doi.org/10.4310/MRL.2012.v19.n5.a10

Authors

Dustin Cartwright (Department of Mathematics, Yale University)

Sam Payne (Department of Mathematics, Yale University)

Abstract

We show that the tropicalization of an irreducible variety over a complete or algebraically closed valued field is connected through codimension 1, giving an affirmative answer in all characteristics to a question posed by Einsiedler, Lind, and Thomas in 2003.

Full Text (PDF format)